Missouri, 2001

Flooding in Missouri, April 10 to 17, 2001

April 10 to 17, 2001 · NWS EAX · 6 events in 6 counties and zones

Minor to moderate flooding was reported on the Big Creek at Blairstown, South Grand River at Urich,Blackwater River at Valley City and Blue Lick, Moniteu Creek at Fayette, Petite Saline Creeknear Boonville and the Grand River at Sumner. 71 feet above flood stage.

Where it happened

Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS EAX wrote it up.

Thunderstorms with heavy rains up to 21/2 inches fell across portions of the area.Minor to moderate flooding was reported on the Big Creek at Blairstown, South Grand River at Urich,Blackwater River at Valley City and Blue Lick, Moniteu Creek at Fayette, Petite Saline Creeknear Boonville and the Grand River at Sumner. The Blackwater River at Blue Lick crested at 29.71 feet, or 5.71 feet above flood stage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before the first event at Apr 10, 4:23 AM CST, 3 hours 37 minutes earlier.

Area forecast discussion, Apr 10, 4:23 AM CST, 3 hours 37 minutes before
AREA FORECAST DISCUSSION...CORRECTED DAY
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
251 AM CDT TUE APR 10 2001

CERTAINLY NO LACK OF CHALLENGES FOR THIS PACKAGE.  SUPPOSE THE MAIN
CHALLENGES WOULD BE TIMING OF TSRA...INTENSITY AND QPF RELATED
CONCERNS.

TSRA DEVELOPED ON WARM FRONT SUNDAY EVENING.  ACTIVITY CONTINUES TO
REGENERATE ALONG/NEAR WARM FRONT.  WAA THERE...THOUGH REALLY NOT ALL
THAT STRONG...SO WEAK WAVE BARELY NOTICEABLE ON H2O LOOP MUST BE
HELPING SUSTAIN ACTIVITY.  LACK OF STRONG FORCING CERTAINLY SAYS
SOMETHING ABOUT THE INSTABILITY.  MODELS ADVERTISE STRONGER WAVE FOR
THIS AFTN WHICH IS NOT EXACTLY EASY TO INDENTIFY EITHER...THOUGH
SOMETHING APPEARS TO BE ENTERING SWRN OK ATTM.  BOTTOM LINE HERE IS
THAT TIMING OF TSRA IS VERY DIFFICULT.  LOCATION NOT SO EASY
EITHER.  CONVECTION HAS BEEN LIFTING EVER SO SLOWLY NORTHWARD.
MODELS SHOW WARM FRONT LIFTING NORTHWARD THIS AFTERNOON...SO
CONVECTION MAY GO WITH IT.  WILL PROBABLY JUST BLANKET LIKELY POPS
ACROSS CWA.

WILL PROBABLY GO AHEAD AND INCLUDE SVR IN MOST ZONES...CERTAINLY
THOSE THAT APPEAR TO BE UNDER THE GUN FOR THE NEXT SEVERAL HOURS.
ALSO CONSIDERED A FF WATCH...AS SOME AREAS WILL MOST DEFINITELY
RECEIVE TORRENTIAL RAINS...AND WITH GROUND STILL QUITE MOIST...MAY
HAVE SOME PRETTY GOOD RUNOFF.  HOWEVER...WITH WARM FRONT ON THE
MOVE...WILL PROBABLY JUST MENTION +RA FOR NOW.

MAY NEED FF WATCH TONIGHT...BUT WOULD PREFER TO ALLOW DAY CREW TO
GET BETTER HANDLE ON THINGS.  TRICKY TO IDENTIFY JUST WHICH FEATURE
WILL KICK OFF ACTIVITY TONIGHT.  LOOKS LIKE THERE IS ONE MORE SHORT
WAVE AHEAD OF MAIN WAVE.  LLJ REALLY STRENGTHENS TONIGHT...THE NOSE
OF WHICH WILL BE PUSHING INTO WRN COUNTIES AROUND 06Z...ROUGHLY
COINCIDENT WITH WHEN DRYLINE ACTIVITY MAY COME RACING IN FROM SW.

WILL MAINTAIN LIKELY POPS FOR ERN ZONES ON WED GIVEN LOCATION OF
DRYLINE.  TOUGH CALL ON WRN ZONES POPS.  HAVE A FEELING DRYLINE WILL
COME THROUGH TOO EARLY...BUT WILL ONLY CUT BACK TO 50 PROBABLY.

TEMPS QUITE THE CONUNDRUM.  STRATUS HAS NEARLY OVERSPREAD ALL OF CWA
FROM NE.  WOULD THINK THAT IT WOULD GET SHOVED NORTHWARD ONCE WARM
FRONT MOVED THROUGH.  A LITTLE CONCERNED THAT STRATUS MAY HANG TOUGH
FOR MOST OF DAY...SO WILL GO CONSERVATIVE WITH TEMPS.  TEMPS MAY NOT
FALL MUCH TONIGHT...WITH ONLY WET BULB PROCESSES TO COOL THINGS DOWN.
TEMPS MAY HOP UP QUITE A BIT AFTERC DRYLINE MOVES THROUGH WED.  MAY
NOT GO QUITE AS WARM AS CURRENT ZFP...BUT MUCH WARMER THAN FWC
VALUES.

.EAX...
KS...NONE
MO...NONE

MANION

In the hours before

Special weather statement, Apr 10, 3:55 AM CST, 4 hours 5 minutes before
KSZ057-060-MOZ031>033-038>040-043>046-053-054-101030-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
455 AM CDT TUE APR 10 2001

THE SEVERE THUNDERSTORM WATCH THAT WAS IN EFFECT FOR
PETTIS...SALINE...LAFAYETTE...MIAMI...LINN...COOPER...CHARITON.
..CARROLL...CASS...HOWARD...JOHNSON...HENRY...BATES AND RANDOLPH
COUNTIES...EXPIRES AT 5 AM.

SCATTERED THUNDERSTORMS WILL STILL BE CAPABLE OF PRODUCING VERY
HEAVY RAIN...GUSTY WINDS AND SOME HAIL...BUT THE IMMEDIATE THREAT
FOR SEVERE WEATHER HAS DIMINISHED SOMEWHAT.

JM
Special weather statement, Apr 10, 5:00 AM CST, 3 hours before
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-111200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
600 AM CDT TUE APR 10 2001

...SEVERE THUNDERSTORMS POSSIBLE THROUGH WEDNESDAY...

FORECAST:  THUNDERSTORMS ACROSS CENTRAL AND WEST-CENTRAL MISSOURI
THIS MORNING WILL LIKELY SLOWLY WEAKEN.  ALTHOUGH HEAVY RAIN WILL
OCCUR...THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE.  ANOTHER
ROUND OF THUNDERSTORMS WILL LIKELY DEVELOP THIS AFTERNOON.  YET
ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED TONIGHT.  SOME OF THE
STORMS THIS AFTERNOON AND TONIGHT COULD BECOME SEVERE...WITH THE
BEST CHANCE FOR SEVERE WEATHER TONIGHT.  THE MAIN THREATS WILL BE
FROM LARGE HAIL AND DAMAGING WIND.

THE STRONGER STORMS WILL PRODUCE TORRENTIAL RAINFALL AS WELL.  SOME
HEAVY RAINFALL TOTALS ARE POSSIBLE...WHICH COULD RESULT IN SOME
FLOODING.

DISCUSSION:  A WARM FRONT WILL LIFT NORTHWARD ACROSS THE AREA
TODAY.  THIS FRONT WILL COMBINE WITH AN UPPER LEVEL DISTURBANCE TO
KICK OFF A ROUND OF THUNDERSTORMS THIS AFTERNOON.  A STRONG UPPER
LEVEL STORM WILL APPROACH TONIGHT...WHICH SHOULD GENERATE ADDITIONAL
THUNDERSTORMS.  THE ATMOSPHERE WILL BE UNSTABLE AND WILL HAVE SOME
WIND SHEAR PRESENT...SO SOME OF THE STORMS MAY BECOME SEVERE.

OUTLOOK:  THE UPPER LEVEL STORM WILL MOVE THROUGH ON WEDNESDAY ALONG
WITH A DRY LINE.  ANOTHER ROUND OF POTENTIALLY SEVERE STORMS IS
ANTICIPATED FOR WEDNESDAY...FOLLOWED BY VERY GUSTY SOUTH WINDS
WEDNESDAY AFTERNOON AND EVENING.

MANION

FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT
HTTP://WWW.CRH.NOAA.GOV/EAX

|

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

6 flood. Local standard time, as filed.

Flood, Saline

When
April 10, 8:00 AM CST to April 16, 5:00 PM CST
Where
Saline forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
39.137, -93.202 (the zone’s center; the record gives no point)

Flood, Cooper

When
April 10, 8:00 AM CST to April 12, 6:00 PM CST
Where
Cooper forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
38.844, -92.810 (the zone’s center; the record gives no point)

Flood, Howard

When
April 11, 5:00 AM CST to 11:00 PM CST
Where
Howard forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
39.143, -92.696 (the zone’s center; the record gives no point)

Flood, Henry

When
April 11, 8:00 AM CST to April 17, 8:00 AM CST
Where
Henry forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
38.385, -93.793 (the zone’s center; the record gives no point)

Flood, Johnson

When
April 11, 8:00 AM CST to April 12, 6:00 PM CST
Where
Johnson forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
38.744, -93.806 (the zone’s center; the record gives no point)

Flood, Chariton

When
April 12, 8:00 AM CST to April 13, 6:00 PM CST
Where
Chariton forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
39.515, -92.963 (the zone’s center; the record gives no point)

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2001Every state in 2001This day in weather historyWarnings in Missouri, April 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5241529, 5241531, 5241530, 5241527, 5241528, 5241532.